MAUDE Adverse Event Report: NONIN MEDICAL, INC. NONIN MEDICAL MODEL 7500; PULSE OXIMETER

NONIN MEDICAL, INC. NONIN MEDICAL MODEL 7500; PULSE OXIMETER
Model Number 7500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/25/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Nonin was contacted about retrieving the memory data out of the model 7500 pulse oximeter.It was communicated to us from the person who contacted us, the (mother) communicated that the child/patient is under nurse care and during monitoring the device alarmed but allegedly the nurse dismissed the alarm.There was a shift change in the nurses and the new nurse ended up calling 911.There is no allegation of any device malfunction.Nonin received the device as recommended so we could do the memory download for the mother as requested.We also did an investigation by inspecting the device, performing functional testing and performance testing.The device date and time was not set.The device parameters were not set and were in default mode.The sensor that was utilized is not an approved sensor and is an off brand sensor that nonin does not manufacture.Model 7500 ifu states in the warning section, "to prevent improper performance and/or patient injury, verify compatibility of the monitor, sensor(s), and accessories before use." also, it states in the warning section, "to avoid patient injury, use only nonin-branded purelight® pulse oximeter sensors.These sensors are manufactured to meet the accuracy specifications for nonin pulse oximeters.Using other manufacturers' sensors can result in improper pulse oximeter performance." functional testing showed the device functioning as inteneded including alarms.Performance testing of the device was performed (low perfusion per iso 80601-2-61: 2017 sub-clauses 201.12.1.103 & 201.12.1.104) resulting in a pass.Nonin will continue monitoring for similar events to ensure the device continues to perform as expected.
 
Event or Problem Description
Nonin was contacted about retrieving the memory data out of the model 7500 pulse oximeter.It was communicated to us from the person who contacted us, the (mother) communicated that the child/patient is under nurse care and during monitoring the device alarmed but allegedly the nurse dismissed the alarm.There was a shift change in the nurses and the new nurse ended up calling 911.There is no allegation of any device malfunction.

Brand Name
NONIN MEDICAL MODEL 7500
Common Device Name
PULSE OXIMETER
Manufacturer (Section D)
NONIN MEDICAL, INC.
13700 1st avenue north
plymouth MN 55441 5443
Manufacturer (Section G)
NONIN MEDICAL, INC.
13700 1st avenue north
plymouth MN 55441 5443
Manufacturer Contact
dan labelle
13700 1st avenue north
plymouth, MN 55441-5443
7635775507
MDR Report Key17135713
Report Number2183646-2023-00001
Device Sequence Number6021238
Product Code DQA
UDI-Device Identifier00833166009798
UDI-Public00833166009798
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K080255
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Initial Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale